Take care of your loved ones
Have a conversation about fentanyl today. Explain what fentanyl is and why it's so dangerous. Encourage open, honest, judgment-free communication. Here are three key points to cover:
- Make sure they know not to take pills that a doctor didn't prescribe.
- Make sure they know most illegal drugs contain fentanyl.
- Create an “exit plan” to make leaving easier if they feel pressured to take drugs.
Know the signs of an overdose:
- Small, constricted "pinpoint pupils"
- Falling asleep or losing consciousness
- Slow, weak, or no breathing
- Choking or gurgling sounds
- Limp body
- Cold and/or clammy skin
- Discolored skin (especially on lips and nails)
If you think someone may be overdosing on fentanyl, follow these steps:
- Call 911 immediately.
- Administer Naloxone, the only safe and appropriate way to reverse an opioid overdose.
- Try to keep the person awake and breathing.
- Lay the person on their side to prevent choking.
- Stay with the person until emergency assistance arrives.
For more information, visit Get Heathy Idaho.
Watch the ads